Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Suspected heart attack with raised BP and pulse rate. WBC risen, urine has leucocythes nitrate. What happened?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I was rushed to hospital with a suspected heart attack,my pulse and bp were both raised. Heart was found to be fine,but my wbc was raised. Felt anxiety like I can not describe and feverish and exausted. I work in the health professionand a collegue dipped my urine it was full of leucocythes nitrate and blood plus protein. Antibiotics were given to me and the coil removed,it wasent in place. I felt so much better. I think the mirena is XXXXXXX in some people and more reseurch needs to be done regarding its safety. What happened to me. Four months of hell. i
Posted Thu, 26 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakesh Madhyastha 1 hour later

Thanks for the query

You are telling us that about 4 months back you were rushed to the hospital with a high pulse rate and blood pressure and you were to have increased wbc in blood and also urine had leucocytes and blood. Mirena was misplaced at that time as well.

It looks like you were suffering from a urethra. It has to be treated with antibiotics like levoflox, ceftriaxone or nitrofuratoin for 14 days. Culture of the urine will tell us what is the exact pathogen that was growing in the urinary tract.

Now coming to the next topic of Intra uterine devices. It is true that MIRENA is XXXXXXX in some people and they should be educated well about the side effects and complications before placing them. The common side effects of an intra uterine device are

1. Expulsion of the device. In USA about 4% of the IUD (intra uterine device) gets expulsed unnoticed
2. Uterine perforation
3. The intrauterine device gets infected leading to a very serious complication called pelvic inflammatory disease. It usually occurs in patients who have not been screened for infections mainly sexually transmitted infections at the time of insertion
4. Some of the hormonal side effects like lighter periods can occur
5. IUD are not fool proof, pregnancy can occur. MIRENA users have 1:1000 incidence of ectopic pregnancy.
6. Nursing mothers using MIRENA carry the risk of feeding their child 0.1% of the maternal dose. A study was done in nursing mothers using MIRENA and was found to have increased risk of eye and respiratory infection in the infants.

I hope I have answered your query, If there are no further queries please accept my answer

I wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor